Patient :Boyfriend went through alcoholic withdrawals, including seizure about two months ago. He started drinking again last week. He started throwing up yesterday, and couldn't stop so took him to ER . They treated him for nausea, slightly low potassium, and gave an IV for hydration. He was released with a prescription for Ativan to help with withdrawal symptoms. He was to take 3 x day for 4 days. Hehas had two doses , one around 9:30 then around 2pm. He has been sleeping all day, barely able to keep his eyes open. Should I give him 3rd dose? Don't want to overdose him, but also don't want him to wake up middle of the night needing it.
Symptoms: No symptoms as of yet, taking Ativan for alcohol withdrawal.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.